Kyoto Journal of Mathematics

Deforming discontinuous subgroups of reduced Heisenberg groups

Ali Baklouti, Sonia Ghaouar, and Fatma Khlif

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

Let G=H2n+1r be the (2n+1)-dimensional reduced Heisenberg group, and let H be an arbitrary connected Lie subgroup of G. Given any discontinuous subgroup ΓG for G/H, we show that resulting deformation space T(Γ,G,H) of the natural action of Γ on G/H is endowed with a smooth manifold structure and is a disjoint union of open smooth manifolds. Unlike the setting of simply connected Heisenberg groups, we show that the stability property holds and that any discrete subgroup of G is stable, following the notion of stability. On the other hand, a local (and hence global) rigidity theorem is obtained. That is, the related parameter space R(Γ,G,H) admits a rigid point if and only if Γ is finite.

Article information

Source
Kyoto J. Math., Volume 55, Number 1 (2015), 219-242.

Dates
First available in Project Euclid: 13 March 2015

Permanent link to this document
https://projecteuclid.org/euclid.kjm/1426252136

Digital Object Identifier
doi:10.1215/21562261-2848169

Mathematical Reviews number (MathSciNet)
MR3323533

Zentralblatt MATH identifier
1317.22006

Subjects
Primary: 22E27: Representations of nilpotent and solvable Lie groups (special orbital integrals, non-type I representations, etc.)
Secondary: 32G05: Deformations of complex structures [See also 13D10, 16S80, 58H10, 58H15]

Keywords
Reduced Heisenberg group proper action free action deformation space rigidity

Citation

Baklouti, Ali; Ghaouar, Sonia; Khlif, Fatma. Deforming discontinuous subgroups of reduced Heisenberg groups. Kyoto J. Math. 55 (2015), no. 1, 219--242. doi:10.1215/21562261-2848169. https://projecteuclid.org/euclid.kjm/1426252136


Export citation

References

  • [1] A. Baklouti, On discontinuous subgroups acting on solvable homogeneous spaces, Proc. Japan Acad. Ser. A 87 (2011), 173–177.
  • [2] A. Baklouti, S. Dhieb, and K. Tounsi, When is the deformation space $\mathscr{T}(\Gamma,H_{2n+1},H)$ a smooth manifold? Internat. J. Math. 22 (2011), 1–21.
  • [3] A. Baklouti and I. Kédim, On the deformation space of Clifford–Klein forms of some exponential homogeneous spaces, Internat. J. Math. 20 (2009), 817–839.
  • [4] A. Baklouti and I. Kédim, On non-abelian discontinuous subgroups acting on exponential solvable homogeneous spaces, Int. Math. Res. Not. IMRN 2010, no. 7, 1315–1345.
  • [5] A. Baklouti, I. Kédim, and T. Yoshino, On the deformation space of Clifford–Klein forms of Heisenberg groups, Int. Math. Res. Not. IMRN 2008, no. 16, art. ID rnn066.
  • [6] R. Benedetti and J.-J. Risler, Real algebraic and semi-algebraic sets, Actualités Math., Hermann, Paris, 1990.
  • [7] N. Bourbaki, Eléments de Mathématique: Topologie générale, Chapitres 5 à 10, Springer, Berlin, 2007.
  • [8] D. Chevallier, Introduction à la thèorie des groupes de Lie réels, Ellipses, Paris, 2006.
  • [9] B. C. Hall, Lie Groups, Lie Algebras, and Representations, Grad. Texts in Math. 222, Springer, New York, 2003.
  • [10] T. Kobayashi, Proper action on homogeneous space of reductive type, Math. Ann. 285 (1989), 249–263.
  • [11] T. Kobayashi, “Discontinuous groups acting on homogeneous spaces of reductive type” in Representation Theory of Lie Groups and Lie Algebras (Fuji-Kawaguchiko, 1990), World Sci., River Edge, N.J., 1992, 59–75.
  • [12] T. Kobayashi, On discontinuous groups acting on homogeneous space with noncompact isotropy subgroups, J. Geom. Phys. 12 (1993), 133–144.
  • [13] T. Kobayashi, Criterion for proper actions on homogeneous spaces of reductive type, J. Lie Theory 6 (1996), 147–163.
  • [14] T. Kobayashi, “Discontinuous groups and Clifford–Klein forms of pseudo-Riemannian homogeneous manifolds” in Algebraic and Analytic Methods in Representation Theory (Sonderborg, Denmark, 1994), Perspect. Math. 17, Academic Press, San Diego, 1996, 99–165.
  • [15] T. Kobayashi, Deformation of compact Clifford–Klein forms of indefinite-Riemannian homogeneous manifolds, Math. Ann. 310 (1998), 395–409.
  • [16] T. Kobayashi, “Discontinuous groups for non-Riemannian homogeneous space” in Mathematics Unlimited: 2001 and Beyond, ed. B. Engquist and W. Schmid, Springer, Berlin, 2001, 723–747.
  • [17] T. Kobayashi and S. Nasrin, Deformation of properly discontinuous action of ${\mathbb{Z}}^{k}$ on ${\mathbb{R}}^{k+1}$, Internat. J. Math. 17 (2006), 1175–1193.
  • [18] T. Kobayashi and T. Yoshino, Compact Clifford–Klein forms of symmetric spaces—revisited, special issue in memory of Armand Borel, Pure Appl. Math. Q. 1 (2005), 603–684.
  • [19] H. Leptin and J. Ludwig, Unitary Representation Theory of Exponential Lie Groups, De Gruyter Exp. Math. 18, de Gruyter, Berlin, 1994.
  • [20] M. Saitô, Sur certains groupes de Lie résolubles, Sci. Papers Coll. Gen. Ed. Univ. Tokyo 7 (1957), 1–11.
  • [21] A. Weil, Remarks on the cohomology of groups, Ann. of Math. (2) 80 (1964), 149–157.